Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 9, 2006, 1:28 PM CDT for Marinette County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2006, 1:28 PM CDT (18:28 UTC)
- Expired
- Jul 9, 2006, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 99 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:00 PM CDT | HAIL 0.75 | 5 Nne Porterfield, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 091828
SVRGRB
WIC075-091915-
/O.NEW.KGRB.SV.W.0082.060709T1828Z-060709T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
128 PM CDT SUN JUL 9 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARINETTE COUNTY IN NORTHEAST WISCONSIN
* UNTIL 215 PM CDT
* AT 124 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 7 MILES
WEST OF WAUSAUKEE...OR ABOUT 29 MILES SOUTH OF KINGSFORD...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUSAUKEE BY 140 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4551 8812 4535 8823 4516 8777 4536 8765
4534 8784 4538 8788 4545 8786
$$
MG1 follow-up statement
000
WWUS53 KGRB 091857
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
157 PM CDT SUN JUL 9 2006
WIC075-091915-
/O.CON.KGRB.SV.W.0082.000000T0000Z-060709T1915Z/
MARINETTE WI-
157 PM CDT SUN JUL 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR MARINETTE COUNTY...
AT 153 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF MCALLISTER...OR ABOUT 13 MILES
NORTHWEST OF MENOMINEE...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARINETTE BY 210 PM...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4529 8790 4524 8801 4499 8763 4510 8760
4519 8774 4536 8765 4538 8768 4534 8782
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:30 AM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jul 9, 3:30 AM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SUN JUL 9 2006 .SHORT TERM...TODAY/TONIGHT/MONDAY. MAIN CHALLENGE DURING THIS PERIOD WILL BE THE TODAY PORTION AS A VIGOUROUS S/W TROF DROPS SOUTHEASTWARD OVER THE GREAT LAKES REGION. AT 08Z...CONVECTION WITH THIS SYSTEM OVER NORTHEAST MINNESOTA AND WORKING TWD FAR NC WI THIS AM. LATEST TIMING HAS CONVECTION REACHING NC WI AROUND 12Z. THE 08Z SURFACE MAP SHOWS 3 MAIN SURFACE BOUNDARIES. THE FIRST BOUNDARY WAS A WEAK SURFACE TROF WHICH AIDED IN PRODUCING AN ISOLATED SHOWER OVER FAR NRN WISCONSIN OVERNIGHT BUT HAS WEAKENED. A SECOND PRESSURE TROF EXTENDS FROM THE WESTERN UP OF MI TO CENTRAL MINNESOTA WITH A MORE SIGNIFCANT WIND SHIFT TO THE NW. SO FAR NO CONVECTION IS DEVELOPING ALONG THIS SECOND TROF. THE AREA OF CONVECTION OVER NE MN ASSOCIATED WITH THE DIGGING S/W TROF. THE MAIN COLD FRONT LOCATED NORTH OF MINNESOTA WILL TRACK OVER THE AREA THIS AFTERNOON IN THE WAKE OF THE UPPER S/W TROF. MARGINAL INSTABILITY AND SURFACE CONVERGENCE WITH THE BOUNDARIES MAY COMBINE TO DEVELOP ISOLATED CONVECTION BY NOON...BUT BEST DYNAMICS WILL OCCUR WITH THE S/W TROF AND BEST HEIGHT FALLS DURING THE AFTERNOON BETWEEN 18Z AND 22Z. MARGINAL INSTABILITY AND INCREASED WINDS ALOFT COMBINED WITH PROGGED MODEL CONSENSUS DOWNCAPES NEAR 800 PROVIDE THE POTENTIAL OF ISOLATED SEVERE. WARM MID LAYER AND CIN MAY KEEP THE LID ON PCPN DEVELOPMENT THIS AM...HOWEVER BY EARLY AFTERNOON BUFKIT SOUNDING DATA SHOWS THE CIN AND WARM MID LAYER CAP IS ERODED WITH THE DIGGING S/W. WILL CONTINUE TO HIGHLIGHT THE HWO WITH THREAT. FOR TNT...MAY HAVE SOME LINGERING CONVECTION OVER FAR EASTERN WISCONSIN UNTIL THE S/W TROF DEPARTS TO THE EAST. SAT IMAGERY SHOW CLOUDS MAY LINGER UNTIL THE DRIER AIR NORTH OF THIS S/W TROF POURS IN. WINDS MAY BE A BIT GUSTY THIS EVENING UNTIL THE PRESSURE GRADIENT RELAXES AS A COOLER HIGH PRESSURE SYSTEM SETTLES OVER THE AREA. QUIET WEATHER RETURNS FOR THE START OF THE NEW WORK WEEK. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY HIGH PRESSURE WILL SLIDE ACROSS THE AREA MONDAY NIGHT...BRINGING MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. NEW 00Z MODELS QUICKER WITH RETURNING PRECIPITATION TO THE AREA TUESDAY AFTERNOON... AND PER COORDINATION WITH MILWAUKEE AND MARQUETTE...WILL ADD A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. HIGHEST CHANCES FOR RAIN WILL BE ACROSS CENTRAL WISCONSIN. WARM FRONT/SURFACE LOW EXPECTED TO LURK ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS DURING THE PERIOD. DEPENDING ON CLOUD COVER...ONGOING CONVECTION AND BOUNDARIES AROUND THE AREA WILL DETERMINE HOW STRONG THE STORMS WILL GET. SURFACE LOW/UPPER TROUGH SLOW TO MOVE EAST OF THE AREA...THEREFORE CHANCES FOR SHOWERS AND STORMS STILL LOOKS REASONABLE WEDNESDAY NIGHT INTO THURSDAY. BEYOND THURSDAY...GFS MODEL DEPICTING 850MB TEMPERATURES FROM +20 TO +23 C FROM FRIDAY THROUGH NEXT WEEKEND. DID RAISE MAX/MIN TEMPERATURES A FEW DEGREES EACH DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 9 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT AREA OF SEVERE WEATHER IS SOUTHEAST OF LINE FROM MARINETTE TO WAUTOMA. SEVERE STORMS ARE MORE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. CLOSELY MONITOR LATER FORECASTS IF YOU HAVE OUTDOOR ACTIVITIES PLANNED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE PART OF THE WEEK...AND AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO BETTER DETAIL ANY RISK OF SEVERE WEATHER DURING THOSE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. LMZ521-522-541>543-564-101700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SEVERE STORMS ARE MORE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. AFTER COLD FRONT PASSAGE...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY LEVELS THIS EVENING. IF YOU HAVE ACTIVITIES PLANNED ON THE BAY OR LAKE THIS AFTERNOON OR TONIGHT CLOSELY MONITOR LATER FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE PART OF THE WEEK...AND AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO BETTER DETAIL ANY RISK OF SEVERE WEATHER DURING THOSE TIMES. MG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 9, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Jul 9, 2:33 PM CDT | Severe Thunderstorm Warning | GRB | Door | 42 min |
| Jul 9, 2:44 PM CDT | Tornado Warning | GRB | Door | 16 min |
| Jul 9, 3:08 PM CDT | Special Marine Warning | GRB | 22 min | |
| Jul 9, 3:55 PM CDT | Marine Weather Statement | GRB | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.